Couldn't find what you looking for?

TRY OUR SEARCH!


Hello. I'm 45 year old female and few years back I was diagnosed with epilepsy. It was some mild form but anyway, since then I'm drinking some anticonvulsant medications such as Tegratol and Carbamazepine. Just recently, I have noticed that some typical anemia symptoms such as fatigue, pale skin and peripheral cyanosis.
I know that my feeding habits didn’t change this last couple of years and that’s why this confused me a bit. But yesterday a good friend told me that this Tegratol I'm using can affect some folic acid in my organism and cause anaemia. Is this true? What could I do to avoid this in a future!?

Loading...


Hello. Your friend was right and I can't believe your doctor didn’t mention you that typical side effect of anticonvulsant medications.
The vitamin folic acid, also known as folate, is important in the production of blood cells and may be important for some nerves and DNA synthesis.
The seizure medicines Phenytoin, Tegratol and Phenobarbital can cause a deficiency of folic acid by interfering with the way it's absorbed. I can give you some advices on this mater.
The surest way to get the required 400 micrograms of folic acid daily is to take a multivitamin. Beside this, you could also try eating foods that are naturally rich in folates such as orange juice, leafy green vegetables, beans, peanuts, broccoli and other.
Reply

Loading...